Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jan 21, 2010, 10:54 AM MST for La Paz County, Yuma County, Arizona; Imperial County, California. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 10:54 AM MST (17:54 UTC)
- Expired
- Jan 21, 2010, 1:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA
The radar
The Yuma radar (KYUX), 32 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 11:55 AM MST | FLASH FLOOD | 9 Se Martinez Lake, AZ | CORRECTED TIME. YUMA PROVING GROUND REPORTS ABERDEEN ROAD AND AZ HWY 95 FLOODED STRANDING OVER 400 PERSONS. |
| Jan 21, 12:31 PM MST | FLOOD | 10 S Martinez Lake, CA | CORRECTED TIME. SPOTTER RELAYS EMERGENCY MANAGEMENT REPORTS THAT AZ STATE HWY 24 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 5.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522
WGUS55 KPSR 211754
FFWPSR
AZC012-027-CAC025-212000-
/O.NEW.KPSR.FF.W.0003.100121T1754Z-100121T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1054 AM MST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES WINTERHAVEN...
NORTHWESTERN YUMA COUNTY IN SOUTHWEST ARIZONA...
THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...MARTINEZ LAKE...
GADSDEN...FORTUNA FOOTHILLS...
SOUTHERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 100 PM MST/NOON PST/
* AT 950 AM PST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARABY...
BLAISDELL...KINTER...ANDRADE...LIGURTA AND WINTERHAVEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PHOENIX.
&&
LAT...LON 3248 11483 3262 11482 3270 11475 3270 11491
3341 11434 3339 11360 3241 11455
$$
WATERS1 follow-up statement
538
WGUS75 KPSR 211905
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST THU JAN 21 2010
AZC012-027-CAC025-212000-
/O.CON.KPSR.FF.W.0003.000000T0000Z-100121T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-LA PAZ AZ-IMPERIAL CA-
1205 PM MST THU JAN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM MST/NOON PST/
FOR SOUTHEASTERN IMPERIAL...SOUTHERN LA PAZ AND NORTHWESTERN YUMA
COUNTIES...
AT 1055 AM PST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT MODERATE TO HEAVY RAIN FROM NEAR PALM CANYON TO JUST NORTH
OF YUMA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTINEZ
LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. NEVER DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. REMEMBER...TURN
AROUND...DONT DROWN.
&&
LAT...LON 3248 11483 3262 11482 3270 11475 3270 11491
3341 11434 3339 11360 3241 11455
$$
WOODALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 9:45 AM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 21, 9:45 AM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST THU JAN 21 2010
.SYNOPSIS...
A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST TODAY THROUGH
FRIDAY. HEAVY RAIN...ISOLATED THUNDERSTORMS AND AREAS OF FLOODING OR
FLASH FLOODING ARE LIKELY TODAY THROUGH FRIDAY. AS A RESULT...A
FLASH FLOOD WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA. A
HIGH WIND WARNING IS ALSO IN EFFECT UNTIL LATER TONIGHT FOR STRONG
WINDS...WITH DAMAGING WIND GUSTS UP TO 60 MPH POSSIBLE AHEAD OF THE
COLD FRONT THAT WILL SWING THROUGH THE AREA LATER THIS EVENING.
&&
.DISCUSSION...
THE STRONGEST IN THE SERIES OF STORMS WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT WITH THE PRIMARY HAZARDS OF VERY STRONG WINGS AND
HEAVY RAINFALL.
HEAVY BOUTS OF RAINFALL FELL EARLIER THIS MORNING ALONG PORTIONS OF
THE LOWER COLORADO RIVER VALLEY...MAINLY NEAR YUMA...MARTINEZ LAKE
AND HIGHWAY 95 IN YUMA COUNTY...WITH SQUAW LAKE RAWS REPORTING JUST
OVER 2.0 INCHES OF RAIN SINCE MIDNIGHT. BASED ON CURRENT SURFACE
OBSERVATIONS AND RADAR TRENDS...AND WITH THE BRUNT OF THE STORM
EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON...ELECTED TO
EXTEND THE FLASH FLOOD WATCH TO INCLUDED ALL ZONES IN OUR CWA.
HEAVY BANDS OF RAINFALL ARE CURRENTLY SPREADING OVER NORTHERN
PORTIONS OF MARICOPA COUNTY AND INTO SOUTHERN GILA COUNTY...FROM
WICKENBURG TO ROOSEVELT...WITH RADAR ESTIMATING PRECIP AMOUNTS UP TO
ONE INCH PER HOUR OVER THIS AREA. AS SUCH...ISSUED THE FIRST FLASH
FLOOD WARNING FOR THIS SPECIFIC AREA IN EFFECT UNTIL 10 AM.
CONCERNING THE WINDS...OF NOTE...THE WINDS ARE ALREADY GUSTING TO 40
MPH IN THE GILA BEND AREA AT 9 AM. A HIGH WIND WARNING IS IN EFFECT
FOR THE COLORADO RIVER EAST TO PHOENIX AND GLOBE UNTIL MIDNIGHT
TONIGHT. EXPECT VERY STRONG SUSTAINED WINDS OF UP TO 40 MPH TO
DEVELOP OVER THE PHOENIX METRO BY EARLY AFTERNOON/1 PM...AND THE
STRONGER DAMAGING WIND GUSTS UP TO 60 MPH IN CONJUNCTION WITH THE
FRONTAL PASSAGE...LATE THIS AFTERNOON/EVENING.
THE HIGH WIND WATCH ISSUED EARLIER FOR SOUTHEAST CALIFORNIA WAS
CANCELED/DOWNGRADED...REPLACING IT WITH A WIND ADVISORY FOR LATE
THIS AFTERNOON THROUGH MIDNIGHT FOR 35 TO 45 MPH WEST WINDS
DEVELOPING BEHIND THE COLD FRONT.
EXTREME RAINFALL...FLASH FLOOD AND FLOOD WATCHES ARE STILL IN EFFECT
TODAY FOR OUR ENTIRE CWA...STRETCHING FROM JOSHUA TREE NATIONAL PARK
IN SOUTHEAST CALIFORNIA EAST INTO SOUTHERN GILA COUNTY IN ARIZONA.
THE HEAVIEST RAIN IS EXPECTED BETWEEN 2 PM AND MIDNIGHT WITH 3-5
INCHES OVER THE FOOTHILLS AND MOUNTAINS FROM WICKENBURG TO CAVE
CREEK AND GLOBE...AND BETWEEN 1 AND 2 INCHES ON THE LOWER DESERTS
INCLUDING PHOENIX.
UPDATES MADE TO THE SHORT TERM DIGITAL FORECAST GRIDS TO REFLECT ALL
CHANGES NOTED ABOVE. PREVIOUS DISCUSSION BELOW STILL APPLIES.
PREVIOUS DISCUSSION...
A STRONG 60 KNOT + LOW LEVEL JET MOVES INTO SOUTHWEST AND SOUTH
CENTRAL AZ FROM THE SOUTHWEST DIRECTION BY EARLY AFTERNOON. FOR
EXAMPLE...WIND SPEEDS JUST 2 THSD FT ABOVE GROUND LEVEL HIT 55 MPH
BY 11 AM MST...65 MPH BY 5 PM MST... AND AROUND 44 MPH AT MIDNIGHT.
JUST A LITTLE AFTERNOON HEATING WILL MIX SOME OF THIS WIND ENERGY TO
THE SURFACE FOR HIGH WIND POTENTIAL. THEREFORE THE HIGH WIND WATCH
WAS UPGRADED TO A HIGH WIND WARNING FOR TODAY AND EARLY TONIGHT FROM
THE COLORADO RIVER EAST TO PHOENIX AND GLOBE.
ALSO...A PLUME OF VERY HIGH LOW LEVEL MOIST FLOWS INTO SOUTHWEST AND
SOUTH CENTRAL AZ AHEAD OF THE COLD FRONT...AND WITH THE LOW LEVEL
JET. MAX UPSLOPE CONDITIONS WITH EXTREME RAINFALL POTENTIAL DEVELOPS
LATER THIS AFTERNOON AND CONTINUES THROUGH MIDNIGHT. BETWEEN 3 AND 5
INCHES OF UPSLOPE RAIN IS POSSIBLE IN LA PAZ COUNTY...ESPECIALLY
HARQUAHALA AND HARCUVAR MOUNTAINS...AND OVER THE MOUNTAINS AND
FOOTHILLS VICINITY WICKENBURG...NEW RIVER...CAVE CREEK...SUNFLOWER
...AND ROOSEVELT LAKE AND GLOBE MIAMI. THE FLASH FLOOD WATCH
REMAINS IN EFFECT DUE TO A LATER START TO EXTREME RAINFALL. A FLOOD
WATCH FOR RIVER POINTS IN MARICOPA COUNTY IS ALSO IN EFFECT.
THE POTENTIAL FOR EXTREME RAINFALL WILL TAPER OFF AFTER MIDNIGHT...
HOWEVER PERIODS OF MODERATE RAIN STILL POSSIBLE INTO FRIDAY MORNING.
FRIDAY AND FRIDAY NIGHT...
WITH THE LOW PRESSURE TROF NEARLY STATIONARY OVER THE ENTIRE
SOUTHWEST U.S....A GOOD CHANCE OF SHOWERS WILL CONTINUE MOST AREAS
INTO FRIDAY NIGHT. SNOW LEVELS WILL FALL RAPIDLY FRIDAY AFTERNOON...
DOWN TO NEAR 5 THSD FEET IN SOUTHERN GILA COUNTY. 2 TO 3 INCHES OF
SNOW IS POSSIBLE ABOVE 5 THSD FEET IN SOUTHERN GILA COUNTY LATE
FRIDAY AFTERNOON AND FRIDAY EVENING.
SATURDAY...
THE LOW PRESSURE TROF SLOWLY BEGINS TO MOVE EAST WITH RAIN CHANCES
ENDING IN SOUTHEAST CALIFORNIA AND THE COLORADO RIVER...BUT
CONTINUING INTO SATURDAY AFTERNOON OVER SOUTH CENTRAL AZ INCLUDING
PHOENIX.
SUNDAY AND MONDAY...
DRY AND A LITTLE WARMER.
TUESDAY AND WEDNESDAY...
ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA FOR A
CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY MORNING.
&&
.AVIATION...
EXPECT WIDESPREAD SHOWERS AND CEILINGS OF 4-6 KFT MSL THROUGH 00Z
BEFORE BEGINNING TO SLOWLY TAPER OFF THIS EVENING FROM WEST TO EAST
STARTING IN SOUTHEAST CALIFORNIA. SCATTERED TO NUMEROUS AREAS OF
MVFR CONDITIONS CAN BE EXPECTED DURING THIS TIME AS WELL WITH
LOCALIZED CEILINGS BRIEFLY LOWERING BELOW 1 KFT AGL. EXPECT
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS. STRONG SURFACE WINDS WILL DEVELOP AS WELL...SEE
BELOW FOR DETAILS. PRIOR TO THE ARRIVAL OF THE STRONG SURFACE
WINDS...STRONG FLOW NOT TOO FAR ABOVE THE SURFACE WILL LEAD TO
CONDITIONS FLIRTING WITH LOW LEVEL WIND SHEAR CRITERIA.
KPHX...KIWA...AND SURROUNDING AIRFIELDS...
SUSTAINED SOUTHERLY WINDS OF 30+ KNOTS WILL DEVELOP BY 20Z WITH
GUSTS CLIMBING AS HIGH AS 50 KNOTS BY 00Z. THUS...EXTREME CROSSWINDS
ARE EXPECTED AT KPHX AND OTHER EAST-WEST ORIENTED RUNWAYS. DUE TO
THE RAINFALL...DUST IS NOT ANTICIPATED TO CAUSE REDUCED
VISIBILITIES. THE FRONTAL BOUNDARY IS EXPECTED TO ARRIVE IN THE
PHOENIX AREA BY ABOUT 06-07Z. AFTER WHICH...THE WINDS WILL BE WEAKER
AND THERE WILL BE MORE OF A WESTERLY COMPONENT. CEILINGS WILL BEGIN
TO IMPROVE AS WELL.
KIPL...KBLH AND SURROUNDING AIRFIELDS...
STRONG SOUTHERLY WINDS WILL AFFECT KBLH BY 18Z WITH SUSTAINED WINDS
OF 25+ KNOTS AND GUSTS OF 35-45 KNOTS THROUGH 06Z. A WESTERLY
COMPONENT TO THE WIND WILL DEVELOP BEHIND THE FRONT AFTER ABOUT
00Z-01Z. MUCH LESS WIND IS EXPECTED AT KIPL BEFORE WESTERLY WINDS
PICK UP STRONGLY BEHIND THE FRONT WITH GUSTS TO 35 KNOTS EXPECTED
AFTER 00Z. DUE TO THE RAIN...DUST IS NOT ANTICIPATED TO CAUSE
REDUCED VISIBILITIES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
DRY WEATHER WITH LOWER HUMIDITY IS EXPECTED TO RETURN TO MOST AREAS
SATURDAY AND ALL AREAS BY SUNDAY AND MONDAY UNDER HIGHER PRESSURE
ALOFT. A RELATIVELY WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO
BRING A SLIGHT CHANCE OF SHOWERS TUESDAY AND WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MST
TONIGHT AZZ020>028.
FLASH FLOOD WATCH FROM 6 AM MST THIS MORNING THROUGH
FRIDAY AFTERNOON AZZ020>028.
CA...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 11 PM PST THIS
EVENING CAZ031.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS
EVENING CAZ030-032-033.
FLASH FLOOD WATCH FROM 8 AM PST THIS MORNING
THROUGH FRIDAY AFTERNOON FOR CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/VASQUEZ
AVIATION...AJ
FIRE WEATHER...AJ/ELLISHazardous weather outlook, Jan 21, 5:51 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST THU JAN 21 2010 AZZ020-021-025-026-CAZ031-221300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 551 AM MST THU JAN 21 2010 /451 AM PST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH LA PAZ COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZAR ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-221300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 451 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORM WINDS COULD APPROACH 45 OR 50 MPH...ALONG WITH AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-221300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH MARICOPA AND NORTHERN PINAL COUNTIES TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-221300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH SOUTHERN GILA COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jan 21, 8:33 AM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
833 AM MST THU JAN 21 2010
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 1 NE MARTINEZ LAKE 32.98N 114.46W
01/21/2010 YUMA AZ TRAINED SPOTTER
WATER FOUR FEET DEEP ALONG RED CLOUD MINE ROAD NEAR
MARTINEZ LAKE.Local storm report, Jan 21, 10:25 AM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1025 AM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 3 ESE ANTHEM 33.83N 112.10W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
DPS REPORTS FLOODING.
1017 AM FLASH FLOOD 5 SE NEW RIVER 33.87N 112.06W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
DPS REPORTS FLASH FLOOD AT NEW RIVER ROAD AND HONDA BOW
1017 AM FLASH FLOOD 1 WSW NEW RIVER 33.91N 112.15W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
DPS REPORTS FLASH FLOOD AT NEW RIVER WASH AND I17.
&&
WATERSLocal storm report, Jan 21, 10:27 AM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1027 AM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 2 ESE ANTHEM 33.84N 112.10W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
DPS REPORTS 19TH AND DESERT HILLS FLASH FLOOD.
&&
WATERSLocal storm report, Jan 21, 10:34 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1034 AM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLOOD 3 WSW LUKE AFB 33.51N 112.42W
01/21/2010 MARICOPA AZ LAW ENFORCEMENT
SHERIFF REPORTS CLOSURE AT COTTON ROAD AND CAMELBACK.
&&
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:50 AM MST | High Wind Warning | PSR | 18 hr | |
| Jan 21, 7:34 AM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 101 min |
| Jan 21, 8:04 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 116 min |
| Jan 21, 9:29 AM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 106 min |
| Jan 21, 10:03 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jan 21, 12:10 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Pinal, Yuma | 4 hr |
| Jan 21, 12:55 PM MST | Flash Flood Warning | PSR | Gila, La Paz, Maricopa, Pinal | 11 hr |
| Jan 21, 1:02 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 3 hr |
| Jan 21, 1:50 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 21, 2:25 PM MST | River Flood Warning | PSR | Maricopa | 25 hr |
| Jan 21, 2:36 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 114 min |
| Jan 21, 3:21 PM MST | Dust Storm Warning | PSR | 99 min | |
| Jan 21, 4:14 PM MST | Tornado Warning | PSR | La Paz | 46 min |
| Jan 21, 4:31 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 59 min |
| Jan 21, 4:47 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 45 min |
| Jan 21, 3:50 AM MST | Wind Advisory | PSR | 18 hr | |
| Jan 21, 11:47 AM MST | Areal Flood Advisory | PSR | Imperial | 118 min |
| Jan 21, 3:44 PM MST | Special Weather Statement | PSR | Imperial | 61 min |
Nearby
Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.